Indiana, 2004Flash Flood and Flood in Indiana, June 15, 2004
June 15, 2004 · NWS ILN · 2 events in 2 counties and zones
1 flood, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 15, 2:15 PM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 15, 2:15 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
315 PM EDT TUE JUN 15 2004
.SHORT TERM...
STATIONARY FRONTAL BOUNDARY WAS LOCATED ACRS NRN IL...NRN IN...THEN
INTO NRN OHIO THIS AFTERNOON. A VERY WARM...MOIST AIRMASS WAS
LOCATED SOUTH OF THIS BOUNDARY. SHOWERS AND THUNDERSTORMS HAVE
ERUPTED DUE TO THE DAYTIME HEATING...RESULTING IN VERY HEAVY
RAINFALL ACRS PARTS OF THE CWFA. THE NRN CWFA...ESPECIALLY ALONG
AND NORTH OF I-70...HAVE THE LOWEST FFG VALUES...WHICH ARE NEAR 1
INCH. HAD CONTEMPLATED ABOUT ISSUING A FLOOD WATCH FOR THIS REGION
ONLY. HOWEVER...WITH ETA MODEL DEPICTING NEARLY 2 INCHES OF
PRECIPITABLE WATER ACRS THE SOUTH TONIGHT INTO THE FIRST PART OF
WEDNESDAY...I HAVE NOW DECIDED TO PLACE A FLOOD WATCH FOR THE ENTIRE
REGION. ETA MODEL SHOWS A VORT LOBE ROTATING NORTH ACRS THE CWFA
TONIGHT...THEN INTO THE LOWER GREAT LAKES BY WEDNESDAY AFTN. AS A
RESULT...NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT
INTO THE FIRST PART OF WEDNESDAY AS THIS FEATURE INTERACTS WITH A
WEAK LOW LVL JET.
FOR WEDNESDAY NIGHT...ANOTHER S/WV APCHES FROM THE WEST. THE ETA IS
MUCH FASTER WITH THIS FEATURE THAN THE GFS. HAVE OPTED FOR THE ETA
SOLUTION ATTM...WHICH BRINGS ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS WEDNESDAY NIGHT.
ON THURSDAY...COLD FRONTAL BOUNDARY APCHES THE REGION FROM THE NW.
THERE SHOULD BE A MINIMUM IN POPS THURSDAY AFTN BEFORE FRONT MOVES
THROUGH REGION THURSDAY NIGHT...BRINGING YET ANOTHER CHANCE OF
SHOWERS AND THUNDERSTORMS.
IN TERMS OF TEMPS...HAVE GONE A LITTLE WARMER ON LOWS TONIGHT
THROUGH THURSDAY NIGHT GIVEN HIGH DEWPOINTS. FOR HIGHS...HAVE
TWEAK SLIGHTLY WARMER THAN THE MAV GUIDANCE THROUGH THE PERIOD.
&&
.LONG TERM...
BIGGEST CHALLENGE IS ATTEMPTING TO FIND AN EXTENDED DRY PERIOD FROM
THE EXCESSIVELY WET AND STORMY PATTERN THAT HAS BLANKETED THE OH VLY
SINCE ERLY MAY. MODELS HAVE HAD ALL SORTS OF TROUBLE RESOLVING S/WVS
ALONG THE STAGNANT FRNTL BNDRY...BUT HAVE HAD A COUPLE RUNS IN A ROW
NOW THAT ARE FINALLY KICKING FRNTL BNDRY SOUTH AND EAST OF FCST AREA
ON FRI. 12Z GFS SLOWING DOWN FROPA INTO FRI AFTN...BUT THIS REMAINS
SLOWEST OF ALL EXTENDED SOLNS. HAVE GONE WITH LO CHC POPS SOUTH AND
EAST OF I-71 FRI MRNG...WITH DRY WX ACRS ENTIRE FCST AREA BY FRI
AFTN WITH SFC HI PRES BRIEFLY BUILDING IN. BACK EDGE OF FRNTL BNDRY
THEN PROGGED TO RETURN NORTH SAT NIGHT INTO SUN AS SFC LO TRACKS
THRU LWR GRT LKS/OH VLY. ALSO ATTEMPTED TO PLACE TIMING WITH THESE
FEATURES...NOT BRINGING PCPN CHANCE INTO REGION UNTIL SAT LATE
AFTN/EVNG. KEEPING POPS NO HIGHER THAN 30 WITH UNCERTAINTY ATTM.
FRNTL BNDRY WILL PULL EAST OF REGION BY SUN AFTN WITH SFC HI PRES
RETURNING. 00Z GFS REMAINS MOST AMPLIFIED SOLN FOR SUN-TUES...DVLPG
EASTERN CONUS UPR TROF WITH STRONG SFC LO TRACKING THRU SRN CANADA.
WHILE THIS SOLN IS FAR LESS AMPLIFIED THAN 14/00Z GFS SOLN...STILL
FEEL THAT GFS LOOKS TOO AMPLIFIED. THIS THINKING IS FURTHER
SUPPORTED AS ECMWF/UKMET BOTH REMAIN CONSISTENT IN INDCG MORE ZONAL
FLO PATTERN ERLY NEXT WEEK. 12Z GFS ALSO APPEARS TO SHOW LESS
AMPLIFICATION BEHIND SUN FROPA. HAVE CONTINUED WITH PREV TREND FOR
WARMER/DRIER WX SUGGESTED BY ECMWF/UKMET SOLNS FROM SUN NIGHT THRU
TUES...WITH U70S/NEAR 80 FOR AFTN HIGHS AND U50S/NEAR 60 FOR LOWS.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH UNTIL 3 PM EST FOR ALL INDIANA COUNTIES.
KY...FLOOD WATCH UNTIL 4 PM EDT FOR ALL KENTUCKY COUNTIES.
OH...FLOOD WATCH UNTIL 4 PM EDT FOR ALL OHIO COUNTIES.
&&
HICKMAN/RYAN
Hazardous weather outlook, Jun 15, 3:07 AM EST, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
407 AM EDT TUE JUN 15 2004
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-160900-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
407 AM EDT TUE JUN 15 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THAT WILL TAKE ITS
TIME MOVING THROUGH THE OHIO VALLEY. MOST OF THESE WILL OCCUR IN THE
AFTERNOON HOURS ON WEDNESDAY AND THURSDAY...AND ANY THAT DEVELOP ARE
EXPECTED TO PRODUCE COPIOUS RAINFALL AMOUNTS WHICH COULD RESULT IN
FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FRANKS
In the hours before
Local storm report, Jun 15, 3:00 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
400 PM EDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0359 PM FLASH FLOOD WAVERLY 39.13N 82.98W
06/15/2004 PIKE OH DEPT OF HIGHWAYS
BELL HOLLOW ROAD BARRICADED DUE TO HIGH WATER. HIGH WATER
SIGNS HAVE ALSO BEEN PLACED.
&&
DCLocal storm report, Jun 15, 3:01 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
401 PM EDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND DMG WAVERLY 39.13N 82.98W
06/15/2004 PIKE OH COUNTY OFFICIAL
TWO TREES DOWNED NEAR BELL HOLLOW RD.
&&
DCLocal storm report, Jun 15, 3:16 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
416 PM EDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0415 PM FLOOD COLUMBUS 39.99N 82.99W
06/15/2004 FRANKLIN OH COUNTY OFFICIAL
HIGH WATER ON HAMILTON AND WARNER ROADS.
&&
DCLocal storm report, Jun 15, 3:30 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
430 PM EDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND DMG NORTH HAMPTON 39.99N 83.94W
06/15/2004 CLARK OH EMERGENCY MNGR
TREES AND POWERLINES DOWN IN NORTH HAMPTON AND PIKE
TOWNSHIP, SOME ON GILETAR RD
&&Local storm report, Jun 15, 3:40 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
440 PM EDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0435 PM FLASH FLOOD DELAWARE 40.30N 83.08W
06/15/2004 DELAWARE OH COUNTY OFFICIAL
ADDITIONAL FLASH FLOOD INFORMATION... DELAWARE COUNTY
OFFICIALS HAVE EVACUATED TROYERS MOBILE HOME PARK AND A
STATE PARK DUE TO HIGH WATER. HIGH WATER HAS WASHED SOME
MOBILE HOMES AWAY FROM THEIR LOCATION.
0250 PM TSTM WND DMG DELAWARE 40.30N 83.08W
06/15/2004 DELAWARE OH COUNTY OFFICIAL
SEVERAL TREES DOWNED BY THUNDERSTORM WINDS.
&&
DCLocal storm report, Jun 15, 3:44 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
444 PM EDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0440 PM FLASH FLOOD GREENVILLE 40.10N 84.62W
06/15/2004 DARKE OH COUNTY OFFICIAL
ADDITIONAL FLASH FLOOD INFORMATION... SEVERAL ROADS
CLOSED COUNTYWIDE DUE TO HIGH WATER. WATER 4 FEET DEEP
OVER SOME ROADWAYS.
&&
DCFlood, Ohio
- When
- June 15, 4:00 PM EST to 4:50 PM EST
- Where
- Ohio forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.950, -84.965 (the zone’s center; the record gives no point)
Roads were flooded throughout the county after thunderstorms dumped two to three inches of rain during the late afternoon.
Flash Flood, Ripley
- When
- June 15, 4:45 PM EST to 6:00 PM EST
- Where
- Ripley County, 2 mi S of Versailles
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.104, -85.262 (the zone’s center; the record gives no point)
US Route 421 and Benham Road were flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Virginia, June 15 to 16, 20042 deaths · 50 kt wind · 5 events
- Rip Current in Florida, June 15, 20041 death · 1 event
- Flash Flooding and Flooding in Ohio, June 15, 2004$266,000 · 50 kt wind · 19 events
- Flash Flood in Minnesota, June 15 to 16, 2004$500,000 · 1 event
- Flash Flood and Hail in Nebraska, June 15, 2004$103,000 · 2.5 in hail · 28 events
- Tornadoes and Hail in Colorado, June 15, 20041 injured · F1 · 26 events
- Flash Flood in Ohio, June 15, 2004$125,000 · 1 event
- Tornadoes and Flash Flood in Kansas, June 15, 2004F0 · 52 events
- Flash Flooding and Hail in Kansas, June 15, 2004$85,000 · 1.75 in hail · 7 events
- Flash Flood in Ohio, June 15, 2004$100,000 · 1 event
- Flash Flooding and Damaging Winds in Kansas, June 15, 2004$75,000 · 60 kt wind · 6 events
- Flash Flooding in Texas, June 15, 2004$80,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410190, 5410189.